Thunderstorm Wind, Tulsa
- When
- July 24, 1:38 PM CST
- Where
- Tulsa County, Glenpool
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.950, -96.000
Trees were damaged by strong thunderstorm winds.
High-based thunderstorms developed in the early afternoon of July 24th over eastern Oklahoma. Several of the stronger storms produced damaging downburst wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
High-based thunderstorms developed in the early afternoon of July 24th over eastern Oklahoma. Several of the stronger storms produced damaging downburst wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 24, 11:01 AM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1201 PM CDT SUN JUL 24 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THIS AFTERNOON
ACROSS SE OK...WC AND NW AR. COVERAGE SHOULD REMAIN LOW ENOUGH TO
WARRANT A VCTS OR JUST A CB GROUP ACROSS THOSE THOSE TAF SITES.
CHANCES WILL INCREASE SLIGHTLY ACROSS KBVO TONIGHT WHERE
CONVECTION ACROSS KS MAY DRIFT SOUTH. OTHERWISE...VFR CONDITIONS
EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 1039 AM CDT SUN JUL 24 2011/
DISCUSSION...
A FEW BOUNDARIES NOTED ON AREA RADARS THIS MORNING...WHICH MAY
PROVIDE FOCUS FOR ISOLATED TO SCATTERED CONVECTION THROUGH THE
REST OF THE DAY. THE 20-30% CURRENTLY MENTIONED WITH THE HIGHER
POPS FAVORED ACROSS THE TERRAIN AREAS CURRENTLY VERIFY AND SHOULD
HOLD THIS AFTERNOON. UPPER LEVEL HIGH PARKED NEARLY OVERHEAD IN
CONJUNCTION WITH THE BOUNDARY TO THE NORTHWEST...AND CURRENT
TEMPS RUNNING AROUND +4 DEGREES HIGHER THAN 24 HOURS AGO ALL
INDICATE THE FORECASTED MAXES LOOK REASONABLE FOR THE AFTERNOON.
CURRENT FORECAST LOOKS ON TRACK AND WILL NOT UPDATE AT THIS TIME.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM SATURDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR OKZ069.
AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
EXCESSIVE HEAT WARNING UNTIL 10 PM SATURDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...23
LONG TERM....22
AVIATION...23HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SUN JUL 24 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SUN JUL 24 2011 ...DANGEROUS HEAT WAVE TO CONTINUE THROUGH THE UPCOMING WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTERNOON. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A FRONTAL BOUNDARY ACROSS THE CENTRAL PLAINS IS EXPECTED TO REMAIN NORTH OF THE REGION TODAY. AN OUTFLOW BOUNDARY FROM CONVECTION ACROSS KANSAS HAS SLIPPED INTO FAR NORTHEAST OKLAHOMA...HOWEVER LITTLE RELIEF CAN BE EXPECTED DESPITE A TEMPORARY WIND SHIFT. TO THE SOUTH OF THE MAIN BOUNDARY...TEMPERATURES MAY APPROACH THE HOTTEST TEMPERATURES SEEN SO FAR THIS YEAR FOR MANY LOCATIONS. HEAT INDEX VALUES IN THE 105 TO AROUND 113 DEGREE RANGE WILL BE POSSIBLE THIS AFTERNOON. THE EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES FOR EASTERN OKLAHOMA AND NORTHWEST REMAIN IN EFFECT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TODAY AND THIS EVENING...WITH THE GREATER CHANCES OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE STRONGEST STORMS WILL LIKELY PRODUCE GUSTY WINDS...AND POSSIBLY BECOME SEVERE WITH DAMAGING WIND GUSTS. HOT AND DRY CONDITIONS ALONG WITH WEST TO SOUTHWESTERLY WINDS AROUND 10 MPH WILL CONTINUE TO CREATE LIMITED FIRE WEATHER DANGERS ACROSS THE MAJORITY OF THE REGION. IN ADDITION TO CURING FUELS...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE IN THE 20 TO 30 PERCENT RANGE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY THROUGH THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO MONDAY AS THE FRONTAL BOUNDARY REMAINS TO THE NORTH OF THE REGION. AFTER MONDAY...THE RIDGE OF HIGH PRESSURE WILL REBUILD OVER THE SOUTHERN PLAINS...THUS ALLOWING FOR EXTENDED PERIODS OF EXCESSIVE HEAT AND DRY CONDITIONS TO CONTINUE. THE EXCESSIVE HEAT WARNING FOR MOST OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS IS IN EFFECT THROUGH SATURDAY. ISOLATED THUNDERSTORM POTENTIAL WILL BE POSSIBLE ACROSS HIGHER TERRAIN LOCATIONS OF FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE IN THE WEEK AND INTO THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. $$
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
153 PM CDT SUN JUL 24 2011
ARZ001-241930-
BENTON AR-
153 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON
AT 154 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF HILL TOP...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...HILL TOP...PEA
RIDGE...GATEWAY AND GARFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3637 9398 3647 9418 3651 9413 3650 9387
TIME...MOT...LOC 1854Z 309DEG 4KT 3647 9405SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CDT SUN JUL 24 2011
OKZ064-241930-
CREEK OK-
204 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN CREEK
AT 205 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF KELLYVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3597 9631 3601 9603 3600 9603 3590 9603
3586 9604 3585 9609 3585 9619 3584 9620
3583 9631
TIME...MOT...LOC 1905Z 249DEG 18KT 3591 9615SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT SUN JUL 24 2011
OKZ061-241945-
ROGERS OK-
211 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS
AT 211 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
TALALA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OOLOGAH AND TALALA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3660 9557 3642 9559 3642 9581 3660 9581
TIME...MOT...LOC 1911Z 260DEG 9KT 3652 9574SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT SUN JUL 24 2011
OKZ063-241945-
DELAWARE OK-
213 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE
AT 213 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLEORA...
MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...ZENA...CLEORA...GROVE...BERNICE...BERNICE STATE PARK
AND HONEY CREEK STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3667 9472 3646 9463 3645 9500 3660 9500
3667 9500 3667 9478
TIME...MOT...LOC 1913Z 251DEG 18KT 3658 9495SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT SUN JUL 24 2011
ARZ001-242000-
BENTON AR-
226 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN BENTON
AT 226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF PEA RIDGE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...MILLER...HILL TOP...
BENTONVILLE...ROGERS...LOWELL...PEA RIDGE...MONTE NE...AVOCA AND
BELLA VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3622 9410 3643 9432 3650 9422 3650 9408
3638 9390
TIME...MOT...LOC 1926Z 332DEG 5KT 3642 9415SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SUN JUL 24 2011
OKZ060-064-242000-
CREEK OK-TULSA OK-
232 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN CREEK AND SOUTHERN TULSA
AT 232 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
KIEFER...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...BIXBY...JENKS...GLENPOOL...
MOUNDS AND KIEFER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3609 9587 3586 9582 3586 9608 3597 9612
TIME...MOT...LOC 1932Z 245DEG 17KT 3592 9606The Tulsa radar (KINX), 46 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
7 thunderstorm wind. Local standard time, as filed.
Trees were damaged by strong thunderstorm winds.
Large tree limbs were blown down by strong thunderstorm winds.
Strong thunderstorm wind destroyed four wood-framed barns, blew siding and shingles off of six homes, blew down four privacy fences, and overturned a trailer.
The Oklahoma Mesonet station near Inola measured 59 mph thunderstorm wind gusts.
Strong thunderstorm wind flipped a horse-drawn buggy injuring two passengers, one critically. The critically injured woman died in a hospital from her injuries on September 3rd. The strong wind also destroyed a barn and damaged two others in this vicinity.
Power lines were blown down and several outbuildings were blown over by strong thunderstorm winds.
The Oklahoma Mesonet station near Stuart measured 59 mph thunderstorm wind gusts.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Mayes | 2011-09-03 | 76 | Female | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332194, 332196, 332214, 332221, 332228, 332232, 332235.